By Topic

Design of Fixed-Width Multipliers With Linear Compensation Function

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

5 Author(s)
Petra, N. ; Dept. of Electron. & Telecommun. Eng., Univ. of Napoli Federico II, Naples, Italy ; De Caro, D. ; Garofalo, V. ; Napoli, E.
more authors

This paper focuses on fixed-width multipliers with linear compensation function by investigating in detail the effect of coefficients quantization. New fixed-width multiplier topologies, with different accuracy versus hardware complexity trade-off, are obtained by varying the quantization scheme. Two topologies are in particular selected as the most effective ones. The first one is based on a uniform coefficient quantization, while the second topology uses a nonuniform quantization scheme. The novel fixed-width multiplier topologies exhibit better accuracy with respect to previous solutions, close to the theoretical lower bound.

Published in:

Circuits and Systems I: Regular Papers, IEEE Transactions on  (Volume:58 ,  Issue: 5 )